MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET II; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 2404-01
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via voluntary medwatch (b)(4) that a device fracture occurred and got dislodged in the lesion.The stenosed target lesion was located in the coronary artery.A comet ii was selected for use.During the procedure, it was noted that the guidewire broke at the end and was dislodged into a coronary artery.The patient required an additional cardiac catheterization procedure to remove the fragment wire.The fragment of the guidewire was removed completely.There were no patient complications reported post procedure.
 
Additional Manufacturer Narrative
Updated b1.To indicate the event/product problem.Updated g2.To include user facility.Device evaluated by manufacturer: the comet wire returned for analysis.Inspection of the device revealed that there were numerous bends and kinks throughout the body from distal to proximal, additionally, the tip distal was found bent and detached.The device was detached at 3cm from distal to proximal, confirming the reported complaint.
 
Event or Problem Description
It was reported via voluntary medwatch that a device fracture occurred and got dislodged in the lesion.The stenosed target lesion was located in the coronary artery.A comet ii was selected for use.During the procedure, it was noted that the guidewire broke at the end and was dislodged into a coronary artery.The patient required an additional cardiac catheterization procedure to remove the fragment wire.The fragment of the guidewire was removed completely.There were no patient complication reported post procedure.

Brand Name
COMET II
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20534765
Report Number2124215-2024-64874
Device Sequence Number8219319
Product Code DXO
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Model Number2404-01
Device Catalogue Number2404-01
Device Lot Number0033146293
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceAsian